Neurological Relapse

Hi there, I'm hoping someone may be able to give me some insights.

After 6 weeks of daily injections, my 'burning feet' improved significantly, to the point where for the first time in a year, they felt cold again. Which was great!!

That was 10 days ago & lasted for a week.

For the past few days, only my heels have started to burn again, & also it's creeping up my lower leg. Which it never did before.

I'm also taking folic acid 5mg daily from the GP, & pottasium & magnesium.

Any help, is much appreciated :)

AK

9 Replies

oldestnewest
  • oh I am not sure I can give you any insights - but I am in the same boat. After an injection my burning feet improve tremendously, but after about 10 days it all starts up again - especially at night. Try telling this to my gp!!! I really think I need a b12 much more frequently - but that is my ongoing battle..........

  • Hey Jillc39..... thank you for replying.....

    Oh dear, I had the same problem with my GP, so bit the bullet & started self injecting...which turned out to be my best decision & nowhere near as awful as I had feared it would be.

    I would encourage everyone who needs to, to do the same 😊.

    Your GP should be following the BNF guidelines (sorry I don't know how to include links...eeek! But others here will help!) for treatment of neurological symptoms....which are, injections alternate days till no further improvement. You have a 'right' to this treatment & your GP has a 'duty of care'.

    Failing that approach, it's well worth trying, patches/sprays & or lozenges in between injections & see if your symptoms improve. If they do, you may be able to convince your doc to follow the guidelines.

    My concern is to avoid permanent neurological damage.

    Best of luck with your treatment.... remember, you deserve to be as well as you can...if anything helps alleviate b12d or PA symptoms... take it. 😊

  • Hi AnnaKatrina I too have burning feet and legs at different times between injections and I've had P.A. for 45 years.

    I don't know what the cause is but I like to think it is the B12 doing its job but then I'm not a medically trained person.

  • Hi clivealive, thanks for your reply....

    ah, so it could be that the new area of burning, may actually be healing....is this possible, even though I didn't have symptoms in that place before?

    I'm interested in your thoughts on this 🙂

    Thank you

    AK

  • Some symptoms from healing are very similar to the ones from the deficiency.

    Start a logbook and assess your own severity score for each of your symptoms on a daily basis ( more frequent if you want).

    Restart the log at each injection as day Zero. The symptoms from the healing tend to repeat in the same sequence each cycle.

    The severity value may change but is more related to how deficient you were before the injection.

  • I've had spells of burning heels, especially in early morning while still in bed. For me it is a problem with my autonomic nerves which don't properly control the blood vessels in my feet (among other things) and is a sign that I'm not getting enough B12. Increasing the frequency of injections lessens it (I self-inject).

    Also make sure you get enough iron, you didn't mention it.

  • Thanks for your reply Tracy.....I'm at the very lowest end of iron.....so I'll take some extra & hope it helps 🙂

  • Could it be plantar fasciitis?

    If so there are many anecdotal reports of D deficiency being assoc.

  • For me, my legs get itchy when I get too much salt.

    What are the potassium and magnesium for?

    Wouldn't a multivitamin be sufficient?

You may also like...